Alert archive / Wyoming / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 99, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 6, 2006, 4:23 PM MDT for Niobrara County, Wyoming. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2006, 4:23 PM MDT (22:23 UTC)
- Expired
- Aug 6, 2006, 5:30 PM MDT
- In force
- 67 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Niobrara County, WY
The radar
The Rapid City radar (KUDX), 154 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 4:49 PM MDT | TSTM WND GST 50 | 2 S Redbird, WY | WIND GUSTS TO 50 MPH...PEA SIZED HAIL AND VERY HEAVY RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2374 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 062225 SVRCYS WYC027-062330- /O.NEW.KCYS.SV.W.0099.060806T2223Z-060806T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 423 PM MDT SUN AUG 6 2006 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN NIOBRARA COUNTY IN EAST CENTRAL WYOMING * UNTIL 530 PM MDT * AT 420 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED 6 MILES NORTHWEST OF REDBIRD...OR ABOUT 36 MILES NORTH OF LUSK...AND MOVING EAST AT 10 MPH. THIS STORM HAS A HISTORY OF LARGE HAIL...STRONG WIND GUSTS AND VERY HEAVY RAIN CAUSING FLOODING. * THE SEVERE THUNDERSTORM WILL BE NEAR... MULE CREEK JUNCTION BY 440 PM MDT... A FLASH FLOOD WARNING ALSO REMAINS IN EFFECT FOR NORTHEAST NIOBRARA COUNTY UNTIL 6 PM. THIS WARNING REPLACES THE PREVIOUS WARNING FOR NORTHERN NIOBRARA COUNTY THAT WAS IN EFFECT UNTIL 430 PM. LAT...LON 4316 10452 4313 10407 4343 10407 4343 10449 $$ WEILAND
3 follow-up statements
000 WWUS55 KCYS 062255 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 451 PM MDT SUN AUG 6 2006 WYC027-062330- /O.CON.KCYS.SV.W.0099.000000T0000Z-060806T2330Z/ NIOBRARA WY- 451 PM MDT SUN AUG 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR NORTHEASTERN NIOBRARA COUNTY... AT 449 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND GUSTS TO 60 MPH. THIS STORM WAS LOCATED OVER REDBIRD...OR ABOUT 35 NORTH OF LUSK. THIS STORM WAS MOVING EAST AT 5 MPH. AT 450 PM...VERY HEAVY RAIN...WIND GUSTS TO 50 MPH AND PEA SIZED HAIL WAS REPORTED 2 MILES TO THE SOUTH OF REDBIRD. THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES SOUTHWEST OF MULE CREEK JUNCTION BY 530 PM MDT... LAT...LON 4316 10452 4313 10407 4343 10407 4343 10449 $$ WEILAND
000 WWUS55 KCYS 062313 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 512 PM MDT SUN AUG 6 2006 WYC027-062330- /O.CON.KCYS.SV.W.0099.000000T0000Z-060806T2330Z/ NIOBRARA WY- 512 PM MDT SUN AUG 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR NORTHEAST NIOBRARA COUNTY... AT 511 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED ABOUT 8 MILES SOUTHEAST OF REDBIRD...OR 32 MILES NORTH OF LUSK. THE THUNDERSTORM HAS WEAKENED SINCE 451 PM AND WAS NOW MOVING TO THE SOUTHEAST AT 10 MPH. LAT...LON 4308 10442 4307 10407 4336 10407 4336 10442 $$ WEILAND
000 WWUS55 KCYS 062323 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 521 PM MDT SUN AUG 6 2006 WYC027-062331- /O.EXP.KCYS.SV.W.0099.000000T0000Z-060806T2330Z/ NIOBRARA WY- 521 PM MDT SUN AUG 6 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEAST NIOBRARA COUNTY EXPIRES AT 530 PM MDT... THE THUNDERSTORM THAT WAS PRODUCING SEVERE WEATHER HAS WEAKENED SINCE 511 PM AND WILL CONTINUE THAT TREND. THE STORM WAS NO LONGER PRODUCING SEVERE WEATHER...SO THE SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 530 PM. THE STORM WILL CONTINUE TO MOVE SOUTHEAST AT 10 MPH AS IT WEAKEND. A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM FOR NORTHEAST NIOBRARA COUNTY. LAT...LON 4308 10442 4307 10407 4336 10407 4336 10442 $$ WEILAND
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:19 PM MDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 6, 2:19 PM MDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 219 PM MDT SUN AUG 6 2006 .SHORT TERM...THROUGH TUESDAY...THERE ARE SCATTERED WEAK THUNDERSTORMS OVER THE MOUNTAINS THIS AFTERNOON. WE SHOULD SEE A FEW OF THESE MAKE IT ONTO THE PLAINS...BUT IT LOOKS LIKE COVERAGE WILL BE LIMITED. FARTHER NORTH THERE IS MORE CAPPING SO HAVE KEPT HIGHEST EVENING POPS ALONG I-80 CORRIDOR EAST OF CHEYENNE. THE NAM HINTS AT SOME LOW LEVEL CLOUDS AND FOG FOR LATE TONIGHT IN THIS SAME AREA...APPARENTLY IN RESPONSE TO MOIST OUTFLOW FROM A CONVECTIVE COMPLEX IT DEVELOPS IN SOUTHWEST NEBRASKA LATE TONIGHT. HAVE LEFT THIS OUT OF THE FORECAST FOR NOW. SHOULD SEE LESS THUNDERSTORM COVERAGE TOMORROW...AND POSSIBLY TOTALLY DRY BY TUESDAY AS AN UPPER RIDGE STRENGTHENS OVER THE AREA. .LONG TERM...TUE NIGHT THROUGH SUNDAY. AN UPPER RIDGE OVER THE CENTRAL PART OF THE U.S. WED WILL GET BEATEN DOWN SOMEWHAT BY AN UPPER LEVEL SHORTWAVE TROUGH MOVING EAST NORTHEAST PRIMARILY TO THE NORTH OF THE FORECAST AREA. A SHORTWAVE RIDGE WILL MOVE OVER THE AREA THU THEN SOUTHWESTERLY FLOW ALOFT WILL PREVAIL FRI AHEAD OF A SHEARING LONGWAVE TROUGH MOVING FROM THE PACIFIC NORTHWEST TO THE NORTHERN ROCKIES. THE SOUTHERN PORTION OF THE UPPER TROUGH WILL MOVE ACROSS THE FORECAST AREA SATURDAY THEN A FLAT UPPER RIDGE WILL DEVELOP ON SUN. AT THE SURFACE...WILL CARRY LOW POPS FOR THUNDERSTORMS TUE EVENING BUT AM EXPECTING ANY CONVECTION TO END BY MIDNIGHT. WED AND THU WILL BOTH BE QUITE WARM WITH A CHANCE OF AFTERNOON/EVENING STORMS ONLY IN THE HIGHEST MOUNTAINS...AS OROGRAPHY ASSISTS PARCEL UPLIFT. FRI WILL HAVE SOMEWHAT GREATER COVERAGE OF LATE DAY CONVECTION AS MID LEVEL MOISTURE IS ADVECTED OVER THE AREA FROM THE SOUTHWEST...WITH CONCURRENT SURFACE BASED UPSLOPE WINDS. STILL QUITE WARM SAT AND SUN WITH ONLY A FEW LATE DAY STORMS OVER THE MOUNTAINS AS DRIER AIR MOVES INTO THE AREA FROM THE WEST. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...POMEROY LONG TERM....JR
Hazardous weather outlook, Aug 6, 10:43 AM MDT, 5 hours 40 minutes before
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
In the hours before
Local storm report, Aug 6, 4:08 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
408 PM MDT SUN AUG 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 15 N LANCE CREEK 43.24N 104.64W
08/06/2006 M0.88 INCH NIOBRARA WY PUBLIC
&&
MWEILANDThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:30 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 60 min |
| Aug 6, 3:56 PM MDT | Flash Flood Warning | CYS | Niobrara | 2 hr |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.